Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 38, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2022, 4:59 PM MDT for Prowers County, Colorado. It was in force for 91 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2022, 4:59 PM MDT (22:59 UTC)
- Expired
- Jun 5, 2022, 6:30 PM MDT
- In force
- 91 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 2.5 in
- Wind
- 70.0 mph
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 162 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:13 PM MDT | HAIL 1.5 | 5 Wsw Bristol, CO | PICTURE OF MEASUREMENT OF MULTIPLE HAILSTONES CONFIRMED ON SOCIAL MEDIA. |
| Jun 5, 5:15 PM MDT | HAIL 1.5 | 5 Wnw Granada, CO | REPORT FROM MPING: PING PONG BALL (1.50 IN.). |
| Jun 5, 5:17 PM MDT | TSTM WND GST 63 | 4 Wsw Lamar, CO | |
| Jun 5, 5:40 PM MDT | HAIL 1.9 | 5 Wsw Bristol, CO | HAILSTONES MEASURED IN PICTURE, LIKELY AFTER SOME MELTING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
633
WUUS55 KPUB 052259
SVRPUB
COC099-060030-
/O.NEW.KPUB.SV.W.0038.220605T2259Z-220606T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
459 PM MDT Sun Jun 5 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Prowers County in southeastern Colorado...
* Until 630 PM MDT.
* At 459 PM MDT, a severe thunderstorm was located 8 miles northeast
of Lamar, moving south at 35 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lamar, Granada, Bristol and Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 3764 10274 3813 10272 3816 10225 3764 10209
TIME...MOT...LOC 2259Z 353DEG 28KT 3814 10248
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
KTS/Cohen6 follow-up statements
292
WWUS55 KPUB 052318
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
518 PM MDT Sun Jun 5 2022
COC099-060030-
/O.CON.KPUB.SV.W.0038.000000T0000Z-220606T0030Z/
Prowers CO-
518 PM MDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR PROWERS COUNTY...
At 516 PM MDT, a severe thunderstorm was located 9 miles southwest
of Granada, or 10 miles southeast of Lamar, moving south at 30 mph.
This severe thunderstorm is impacting Highway 50.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE... The Lamar ASOS site reported 63 mph and there was a
reported hail stone of 1.5 inches 5 miles west of Granada.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Lamar, Granada, Bristol and Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3816 10225 3764 10209 3764 10274 3813 10272
TIME...MOT...LOC 2316Z 353DEG 28KT 3800 10246
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
KTS/Cohen807
WWUS55 KPUB 052329
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
529 PM MDT Sun Jun 5 2022
COC099-060030-
/O.CON.KPUB.SV.W.0038.000000T0000Z-220606T0030Z/
Prowers CO-
529 PM MDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN PROWERS COUNTY...
At 528 PM MDT, a severe thunderstorm was located 13 miles southwest
of Granada, or 15 miles southeast of Lamar, moving south at 30 mph.
THIS IS A DESTRUCTIVE STORM FOR MAINLY RURAL AREAS OF CENTRAL AND
SOUTHERN PROWERS COUNTY.
HAZARD...Three inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3804 10235 3765 10209 3764 10209 3764 10273
3804 10249
TIME...MOT...LOC 2328Z 353DEG 28KT 3790 10245
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
KTS/Cohen245
WWUS55 KPUB 052341
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
541 PM MDT Sun Jun 5 2022
COC099-060030-
/O.CON.KPUB.SV.W.0038.000000T0000Z-220606T0030Z/
Prowers CO-
541 PM MDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHERN PROWERS COUNTY...
At 540 PM MDT, a severe thunderstorm was located 16 miles northeast
of Two Buttes Reservoir, or 19 miles southeast of Lamar, moving south
at 35 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3765 10209 3764 10209 3764 10273 3797 10250
3797 10232
TIME...MOT...LOC 2340Z 351DEG 31KT 3784 10243
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
KTS/Cohen186
WWUS55 KPUB 052350
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
550 PM MDT Sun Jun 5 2022
COC099-060030-
/O.CON.KPUB.SV.W.0038.000000T0000Z-220606T0030Z/
Prowers CO-
550 PM MDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHEASTERN PROWERS COUNTY...
At 550 PM MDT, a severe thunderstorm was located 12 miles northeast
of Two Buttes Reservoir, or 25 miles southeast of Lamar, moving south
at 50 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3764 10260 3793 10249 3793 10230 3765 10209
3764 10209
TIME...MOT...LOC 2350Z 351DEG 45KT 3776 10242
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
KTS/Cohen379
WWUS55 KPUB 060013
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
613 PM MDT Sun Jun 5 2022
COC099-060030-
/O.CON.KPUB.SV.W.0038.000000T0000Z-220606T0030Z/
Prowers CO-
613 PM MDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTH CENTRAL PROWERS COUNTY...
At 613 PM MDT, a severe thunderstorm was located over Two Buttes, or
17 miles northeast of Springfield, moving south at 30 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of south
central Prowers County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3776 10237 3775 10227 3766 10210 3765 10209
3764 10209 3764 10244
TIME...MOT...LOC 0013Z 353DEG 28KT 3758 10239
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
KTS/Cohen815
WWUS55 KPUB 060021
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
621 PM MDT Sun Jun 5 2022
COC099-060030-
/O.EXP.KPUB.SV.W.0038.000000T0000Z-220606T0030Z/
Prowers CO-
621 PM MDT Sun Jun 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PROWERS COUNTY
WILL EXPIRE AT 630 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3776 10237 3775 10227 3766 10210 3765 10209
3764 10209 3764 10244
TIME...MOT...LOC 0020Z 353DEG 28KT 3753 10238
$$
KTS/CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:57 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 5, 4:57 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 457 PM MDT Sun Jun 5 2022 .UPDATE... Issued at 457 PM MDT Sun Jun 5 2022 Updated to add Baca County to Severe Thunderstorm Watch 310 which is also in effect for Kiowa, Bent and Prowers Counties until 9 pm. && .SHORT TERM...(This evening through Monday) Issued at 345 PM MDT Sun Jun 5 2022 Key Messages: 1) Lingering severe risk over the far eastern plains tonight with 1 to 2" diamter (with locally larger stones), 60 mph winds, and a non- zero chance at a landspout. 2) Lingering high based showers producing gusty winds up to 45 mph will last through around sunset tonight. 3) Strong to severe thunderstorms are possible Monday afternoon, primarily over the Palmer Divide and the far eastern plains. Main hazards over the Palmer Divide will be 1" hail and 60 mph winds and the far eastern plains will be 1 to 2" hail, 60 mph winds, and an isolated tornado possible. Tonight and Tomorrow: Lingering high based showers with gusty outflow winds is expected to last through around sunset across the eastern mountains and the I-25 corridor. Wind gusts to around 30 to 40 mph are possible under the strongest downdrafts. The severe risk should be coming to an end over the eastern plains by around the start of the short term forecast period (6PM), but if storms are still around there is a large hail risk with the primary hail size being 1 to 2" in diameter with some locally larger stones. The low-levels continue to be moist across the southeastern plains with Td values remaining near 60F. Dry conditions are expected overnight with temperatures in the 50s to near 60 over the eastern plains and the 40s to low 50s over the mountains valleys. Another round of severe weather is possible tomorrow afternoon. The overnight MCS located over the Kansas will push back low level moisture and as daytime heating occurs the diurnal upslope flow regime will develop. Though there is not a uniform area of CAPE values greater than 1000 J/kg, there is a widespread area over values near 1000 J/kg. As storms develop I believe there will be a lot of mesoscale interactions between cold pools and gust fronts causing locally enhanced CAPE values and creating strong to severe storms as they initiate. However, the areas that I am most concerned about right now will northern El Paso County, which includes the Palmer Divide, as well as the far eastern plains. Models have been doing a fairly poor job resolving Td values and I think tomorrow is no exception. The environment over the far eastern plains, according to models, has around 800 to 1200 J/kg, however if the higher Td values from the overnight MCS can hold, I think more realistically the CAPE values will be more along the range of 1500 to 2000 J/kg. Straight hodographs with a lack there of concavities on either side will promote splitting storms with no preference to right or left movers. This thinking aligns well with the Slight Risk Outlook over the far eastern plains issued by the SPC. Main hazards over the Palmer Divide will be 1 inch hail and 60 mph winds, whereas the main hazards over the far eastern plains will be 1 to 2 inch hail with 60 mph winds (with some locally higher gusts possible, and the non-zero chance at a tornado. Near critical fire weather conditions are expected over the San Luis Valley tomorrow afternoon, however wind gusts are not expected to reach thresholds for long enough, therefore no fire weather highlights will be issued. .LONG TERM...(Monday night through Sunday) Issued at 345 PM MDT Sun Jun 5 2022 Key messages: 1) Widespread strong to severe storms Monday night and Tuesday, with the potential for strong to severe storms again Wednesday. 2) Near-critical fire weather conditions for portions of the San Luis Valley each day this week. Monday night-Tuesday night...Ongoing strong to severe storms across the southeast plains Monday night will continue to push east into western Kansas overnight, with storm outflow progged to bring low level moisture back into southeastern Colorado within low level easterly flow early Tuesday morning. With that said, Tuesday continues to look like a widespread severe weather day across southeast Colorado, with low level easterly flow keeping stratus and low level moisture in place through the morning and dew pts remaining in the 50s across the plains through the afternoon. Model guidance continues to indicate increasing westerly flow aloft as yet another short wave translates east across the Rockies with bulk shear values increasing to around 50kts through the day Tuesday. The shear, combined with progged cape of 2000-3000 j/kg suggests the potential for widespread supercells producing large hail and damaging winds, along with possible tornadoes across much of southeastern Colorado. Will likely see storms develop across the eastern mts early in the afternoon, and push east across the plains through the late afternoon and evening. Storms across the eastern mountains could be strong as well, and will likely need to monitor potential for flash flooding on area burn scars. The current SPC Day 3 outlook indicates a marginal risk across the I-25 Corridor, with a slight risk into the far southeast plains, and would not be surprised if these areas are pushed westward in time. Further west, low level moisture could possibly make it into the San Luis Valley Monday night and early Tuesday morning, however, soundings indicate this would mix out through the afternoon, with breezy westerly winds leading to near critical fire weather conditions once again Tuesday afternoon and early evening. Wednesday and Thursday...Similar pattern continues across the region for Wednesday and Thursday with the chances of storms across eastern Colorado dependent on the amount convection the previous days/night and the amount of low level moisture pushing back into southeast Colorado through the late night and early morning timeframe. The potential for strong to severe storms will also depend on the amount of shear and is also dependent on the hard to time disturbances moving through the continued westerly flow aloft across the Northern Tier. Current projections indicate a cooler and potentially less unstable day across the far southeast plains on Wednesday, with better chances of stronger storms across the eastern mts and immediate adjacent plains Wednesday afternoon, with better chances of more widespread storms on Thursday. Time will tell. Friday-Sunday...A warmer and dryer trend emerges into the weekend, as upper level ridging looks to build across the Rockies through the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 345 PM MDT Sun Jun 5 2022 VFR conditions are expected over KALS, KCOS, and KPUB throughout the forecast period. Gusty outflow from high based showers will continue through around sunset tonight. Vicinity showers and thunderstorms are expected over KCOS and KPUB tomorrow around 21Z for KCOS and 00Z for KPUB. Gusty and erratic winds are expected with gust fronts developing downstream of the thunderstorms. If a thunderstorm develops over KCOS or KPUB IFR and LIFR conditions are expected. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...SKELLY LONG TERM...MW AVIATION...SKELLY
Hazardous weather outlook, Jun 5, 12:17 PM MDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1217 PM MDT Sun Jun 5 2022 COZ058>089-093>099-061830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1217 PM MDT Sun Jun 5 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible across the far eastern plains from 2 pm to 7 pm today. One or two storms could become severe across Kiowa, Prowers and Baca counties. Hail ranging from 1 to 2 inches in diameter, with locally larger hail, and wind gusts over 60 mph will be the primary storm risks. However, an isolated tornado can not be ruled out near the Kansas border. Elsewhere, isolated high based showers and thunderstorms will be possible across the Pikes Peak region and northern portions of the Sawatch and Mosquito ranges. The main risks will be lightning and locally gusty winds up to 45 mph but little or no rainfall. Near critical fire weather conditions will be possible across southern portions of the San Luis Valley this afternoon and early evening due to gusty winds and low relative humidity. However these conditions are expected to remain brief and localized. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread strong to severe thunderstorms are possible across the eastern plains Monday and Tuesday. The main hazards will be cloud to ground lightning, strong wind gusts in excess of 50 mph, large hail and possibly an isolated tornado. Area burn scars will also need to be monitored closely for the risk of flash flooding. Isolated to scattered afternoon and evening thunderstorms are possible across the eastern mountains and plains for Wednesday through Saturday. The main hazards will be cloud to ground lightning and wind gusts to 40 mph. Near-critical fire weather conditions are expected across portions of the San Luis Valley Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the far eastern plains this afternoon. SKELLY/27
In the hours before
Local storm report, Jun 5, 4:01 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 9 N BRANDON 38.59N 102.44W
06/05/2022 M1.50 INCH KIOWA CO TRAINED SPOTTER
MOST STONES AROUND 1 INCH WITH NO RAIN ATTM.
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 90 min |
| Jun 5, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 68 min |
| Jun 5, 4:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 90 min |
| Jun 5, 4:42 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 33 min |
| Jun 5, 5:54 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 66 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.